Alert archive / Arizona / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 187, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Oct 11, 2021, 7:08 PM MST for Yavapai County, Arizona. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 11, 2021, 7:08 PM MST (02:08 UTC)
- Expired
- Oct 11, 2021, 7:45 PM MST
- In force
- 37 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 142 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 2.1 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2094 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 288 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
455
WUUS55 KFGZ 120208
SVRFGZ
AZC025-120245-
/O.NEW.KFGZ.SV.W.0187.211012T0208Z-211012T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Flagstaff AZ
708 PM MST Mon Oct 11 2021
The National Weather Service in Flagstaff has issued a
* Severe Thunderstorm Warning for...
Yavapai County in west central Arizona...
* Until 745 PM MST.
* At 708 PM MST, a severe thunderstorm was located 17 miles west of
Paulden, or 19 miles northwest of Chino Valley, moving northeast at
40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Walnut Creek Ranger Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3475 11276 3488 11291 3515 11263 3496 11243
TIME...MOT...LOC 0208Z 226DEG 34KT 3488 11277
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MAS1 follow-up statement
200
WWUS55 KFGZ 120237
SVSFGZ
Severe Weather Statement
National Weather Service Flagstaff AZ
737 PM MST Mon Oct 11 2021
AZC025-120247-
/O.EXP.KFGZ.SV.W.0187.000000T0000Z-211012T0245Z/
Yavapai-
737 PM MST Mon Oct 11 2021
...THE SEVERE THUNDERSTORM WARNING FOR YAVAPAI COUNTY WILL EXPIRE AT
745 PM MST...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However gusty winds are still possible with
this thunderstorm.
LAT...LON 3475 11276 3488 11291 3515 11263 3496 11243
TIME...MOT...LOC 0237Z 226DEG 34KT 3505 11255
$$
MASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 11, 3:01 PM MST, 4 hours 7 minutes earlier.
Area forecast discussion, Oct 11, 3:01 PM MST, 4 hours 7 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 301 PM MST Mon Oct 11 2021 .SYNOPSIS...A storm system will produce strong winds, cold temperatures, rain and higher elevation snow showers across northern Arizona through Tuesday. Freezing temperatures are likely down to 5000 feet by Wednesday morning. Tranquil weather returns for the end of the week with a gradual warming trend into the weekend. && .DISCUSSION...The center of an approaching low pressure system was located over central Nevada during the afternoon hours. Over the next 24 hours the low and associated cold front will swing across Arizona overnight and Tuesday bringing strong winds, lower elevation rain, mountain snow and widespread freezing temperatures Wednesday morning. We were seeing some of those stronger winds Tuesday afternoon with a few gust exceeding 40 mph. With the approaching trough it is expected that strong and gusty winds at 20 to 30 mph with gusts to near 50 mph will continue overnight into Tuesday with a Wind Advisory in effect for much of northern Arizona. For far east- central Arizona including Show Low, Vernon, Greer, Eagar and Springerville downsloping winds from the White Mountains will produce wind gusts in excess of 60 mph with a High Wind Warning in effect from 8 PM this evening until 5 AM Tuesday. Along with the cold front will come an area of concentrated moisture and upward lift. the result will be a vigorous line of rain and showers that will swing across the area later this evening through Tuesday morning. Showers will linger into Tuesday afternoon across the area of the Kaibab Plateau and Utah/Arizona border region as some moisture wraps around the passing low. Snow levels will rapidly drop along and behind the front overnight with a few flakes possible as low as 5000 feet elevations. The precipitation over the Kaibab Plateau will push snow accumulations into the 2 to 7 inch range (depending on elevation) and a Snow Advisory is in effect for the Kaibab Plateau area tonight through Tuesday morning. The San Francisco Peaks and White Mountains could see 4 to 7 inches of accumulation by midday Tuesday. Elsewhere just a skiff of snow up to 2 inches. Behind the front cold and dry air will sweep in. Afternoon temperatures on Tuesday will be 10 to 20 degrees lower than those observed on Monday. In fact, the warmest temperatures on Tuesday will likely be observed in the morning then dropping during the afternoon. The cold and dry will mass also guarantee cold Wednesday morning temperatures. We are looking at a widespread freeze at elevations as low as 5000 feet. Make sure and give pets shelter, bring sensitive plants indoors, detach hoses and protect any irrigation devices. For Wednesday afternoon through Thursday...An additional low pressure system will sweep across the western states. This second low will be drier and further north. Look for the continuation of gusty winds through Wednesday afternoon with lighter winds by Thursday. It will warm some on Wednesday and Thursday with daytime still remaining 5 to 15 degrees below normal. There will be just a slight chance of showers along the Arizona/Utah border. From Friday onward...At this time it looks like a mild fall weather pattern develops with light winds, seasonable temperatures and dry conditions. && .AVIATION...For the 00Z package...Expect mainly VFR conditions across the region for the remainder of the afternoon before a cold front this evening and overnight brings deteriorating conditions resulting in periods of MVFR/IFR conditions and mountain obscuration in rain, snow, and low ceilings. Light snow accumulation is possible for KGCN & KFLG where there is a >70% chance for 0.1" of snow on the runways by Tuesday morning. Strong southwest winds of 15-25 kts gusting 30-50 kts are expected through 12Z Tuesday. Wide spread LLWS and turbulence after 00Z will shift east of KFLG after 06Z. Northwest winds expected for Tuesday afternoon with clearing cloud cover. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Strong southwest winds continue for this afternoon and evening with gusts to 55 mph. The gusty winds persist through Tuesday morning before shifting northwest Tuesday afternoon, decreasing in intensity. Periods of rain and higher elevation snow showers are likely tonight through Tuesday morning as temperatures drop to 20-25 degrees below average across the region into Wednesday morning. Thursday through Saturday...Breezy northwest winds are anticipated for Thursday afternoon, shifting to the north-northeast for Friday. Dry conditions return to the region as temperatures gradually warm back to near average by Saturday. && .FGZ WATCHES/WARNINGS/ADVISORIES...Wind Advisory until 5 AM MST Tuesday FOR AZZ009-012-015-018-038. Wind Advisory until 4 PM MST Tuesday FOR AZZ010-011-013-016-039- 040. High Wind Warning from 8 PM this evening to 5 AM MST Tuesday FOR AZZ014-017. Wind Advisory until 8 PM MST this evening FOR AZZ014-017. Wind Advisory from 5 AM to 4 PM MST Tuesday FOR AZZ014-017. Wind Advisory until 11 PM MST this evening FOR AZZ004>008-037. Winter Weather Advisory from 8 PM this evening to 11 AM MST Tuesday FOR AZZ004. && PUBLIC...McCollum AVIATION...LaGuardia FIRE WEATHER...LaGuardia For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 7:29 PM MST | Special Weather Statement | FGZ | Yavapai | 31 min |
| Oct 11, 7:48 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 27 min |
| Oct 11, 11:25 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Gila | 27 min |
| Oct 12, 4:41 AM MST | Freeze Warning | FGZ | Apache, Coconino, Gila, Navajo, Yavapai | 28 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.